World Journal of Dentistry

Register      Login

VOLUME 2 , ISSUE 2 ( April-June, 2011 ) > List of Articles

CASE REPORT

Drug-Induced Bullous Pemphigoid: Expect the Unexpected

Jagdish Chandra, Laxmikanth Chatra, K Prashanth Shenai, Jayshree Agrawal, KM Veena

Citation Information : Chandra J, Chatra L, Prashanth Shenai K, Agrawal J, Veena K. Drug-Induced Bullous Pemphigoid: Expect the Unexpected. World J Dent 2011; 2 (2):151-153.

DOI: 10.5005/wjoud-2-2-151

License: CC BY-SA 4.0

Published Online: 01-06-2011

Copyright Statement:  Copyright © 2011; The Author(s).


Abstract

Several systemic factors are known to contribute oral diseases. At same time, the drugs used for the treatment of such systemic diseases itself might cause spectrum of clinical conditions. The identification of a positive agent becomes difficult when the patient is on multiple drug regimens.

Reporting a case of an elderly female patient, who was on regular medication for hypertension over 5 years, developed generalized bullous eruptions in couple of weeks after being treated with Ciprofloxacin and Paracetamol for urinary tract infection. The dermal lesion worsened with administration of Dapsone.


PDF Share
  1. Fitzpatrick's Dermatology in General Medicine (7th ed). Mc Graw Hill Publishers 2008.
  2. A case of ciprofloxacininduced erythema multiforme. Indian J Pharmacol 2008; 40(1):45-46.
  3. Ciprofloxacin induced bullous pemphigoid. J Am Acad Dermatol 2000;42:847.
  4. Ciprofloxacin-induced bullous pemphigoid: A case report. Pharmacology online 2010;1:1-6.
  5. Cutaneous drug reactions. Pharmacol Rev 2000;53:357-79.
  6. Adverse drug reactions in the orofacial region. Crit Rev Oral Biol Med 2004;15:221.
  7. Oral terbinafine-induced bullous pemphigoid. The Annals of Pharmacotherapy 37;11:1625-27.
  8. Mefenamic acid-induced bullous pemphigoid. Postgraduate Medical Journal 1986;62:67-68.
  9. Bullous pemphigoid following therapy with an oral beta-blocker. J Drugs Dermatol Nov-Dec 2005;4(6):746-48.
  10. Brownell I, Duvic M. Celecoxib-induced bullous pemphigoid: Report of first case. The Internet Journal of Dermatology 2003:2:1.
  11. Furosemide-induced bullous pemphigoid: Case report and review of literature. J Drugs Dermatol Jun 2006;5(6):562-64.
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.